Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 85, NWS Shreveport, LA

May 26, 2002Lafayette County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 26, 2002, 2:44 PM CDT for Lafayette County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2002, 2:44 PM CDT (19:44 UTC)
Expired
May 26, 2002, 3:45 PM CDT
In force
61 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Lafayette County, AR

The radar

The Shreveport radar (KSHV), 106 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1160 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 261944
SVRSHV
ARC073-262045-
/NEW.KSHV.SV.W.0172.261942-262045/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
242 PM CDT SUN MAY 26 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 345 PM CDT

* AT 242 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER    
  RADAR INDICATED A SEVERE THUNDERSTORM NEAR LEWISVILLE.  THE STORM  
  WAS MOVING EAST NEAR 10 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS
UNTIL 345 PM CDT.

LAT...LON 3342 9366 3329 9365 3331 9348 3344 9346

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:25 AM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, May 26, 10:25 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 AM CDT SUN MAY 26 2002

YESTERDAYS COLD FRONT JUST NORTH OF FORECAST AREA AT THIS TIME HAS
BECOME HARD TO PICK OUT TODAY BUT IS BEST DEPICTED ACROSS CENTRAL
OKLAHOMA INTO CENTRAL ARKANSAS. HIGH AND MID LEVEL CLOUDS SHOULD
THIN BY LATE MORNING WITH TEMPERATURES RISING TO THE MID AND UPPER
80S. DEWPOINTS ARE IN THE MID 60S TO THE LOWER 70S ACROSS THE
FORECAST AREA. SHV SOUNDING IS SHOWING MORE MOISTURE THAN YESTERDAY
WITH A 1.45 PRECIPITABLE WATER AND LITTLE CAP.

SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE SLOWLY EAST ACROSS
OKLAHOMA ALL NIGHT AND WERE ONGOING ACROSS SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS. PVA AHEAD OF VORTICITY MAXIMUM THAT NEW MESOETA
MODEL SHOWS IN SOUTHWEST ARKANSAS WILL MOVE EAST ACROSS SOUTHERN
ARKANSAS TODAY. DAYTIME HEATING AND OUTFLOW BOUNDARY INTERACTION
SHOULD PRODUCE MORE SCATTERED THUNDERSTORMS OVER ARKANSAS THIS
AFTERNOON AND EVENING. WILL UPDATE FOR SKY COVER WORDING AND TWEAK
TEMPERATURES IN A FEW PLACES.

09

.SHV...NONE.

In the hours before

Special weather statement, May 26, 10:30 AM CDT, 4 hours 14 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261640-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SUN MAY 26 2002

AN UPPER LEVEL SYSTEM MOVING EAST ACROSS SOUTHEAST OKLAHOMA THIS
MORNING INTO SOUTH ARKANSAS THIS AFTERNOON...COMBINED WITH
HEATING...ABUNDANT MOISTURE IN THE LOW AND MID LEVELS OF THE
ATMOSPHERE AND INSTABILITY...WILL CAUSE SCATTERED SHOWERS AND
THUNDERSTORMS TO FORM THIS AFTERNOON AND EVENING. SOME STORMS MAY
BECOME STRONG...ESPECIALLY ACROSS SOUTHERN ARKANSAS...DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS. ONLY SMALL HAIL IS EXPECTED
IN THE STRONGEST THUNDERSTORMS. ELSEWHERE SCATTERED THUNDERSTORMS
SHOULD DEVELOP BY LATE AFTERNOON AND CONTINUE IN EARLY EVENING DUE
TO DAYTIME HEATING IN COMBINATION WITH ENOUGH MOISTURE AND
INSTABILITY.

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS AND STORM
SPOTTERS ARE NOT EXPECTED THIS AFTERNOON OR TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 1:46 PM CDTSevere Thunderstorm WarningSHVHempstead, Nevada59 min
May 26, 2:21 PM CDTSevere Thunderstorm WarningSHVMiller54 min
May 26, 3:13 PM CDTSevere Thunderstorm WarningSHVColumbia62 min
May 26, 3:15 PM CDTSevere Thunderstorm WarningSHVMiller45 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.